MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age or date of birth, weight, and ethnicity: unknown/no information.Date of event: the exact date is unknown.The best estimate is between (b)(6) 2020 thru (b)(6) 2021.(b)(4).Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient experienced blurry vision and could see the rings on the intraocular lens (iol).The iol was explanted and replaced with a non-johnson and johnson lens.No additional information was provided.
 
Additional Manufacturer Narrative
Corrected data: this is to correct the initial submission.Through further review it was noted that the customer also reported this event is for the left eye and there was no surgical intervention, no incision enlargement, no sutures, and no vitrectomy required.No medical intervention was needed.Their visual acuity pre-op was reported as 20/40 and post op it is 20/25 uncorrected minus 2.The patient's outcome was reported as "happy".Their date of birth is 10/11/1951 section a2, date of birth: (b)(6) 1951 section a3, gender: female all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: this is to report the following codes were updated due to additional review of this event.Previously reported in section h6 medical device problem code as 3191-appropriate term/code not available.We are updating this code to 2993 - adverse event without identified device or use problem.We added a code to section h6 health effect - clinical code.2140 - visual disturbances section d9: device available for evaluation? yes section d9: date returned to manufacturer: jul 22, 2021 section h3: evaluated by manufacturer: yes device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics and that the lens was received cut in half, which is consistent with a lens that was handled during explant.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12200501
Report Number2648035-2021-08087
Device Sequence Number4371347
Product Code POE
UDI-Device Identifier05050474579088
UDI-Public(01)05050474579088(17)250322
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/22/2025
Device Model NumberZXR00
Device Catalogue NumberZXR00U0195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/22/2021
Supplement Date Received by Manufacturer07/27/2021
08/24/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date08/23/2021
08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MTEC LOT# UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;